MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (22G) (8CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (22G) (8CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Component Incompatible (1108); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by customer "i had a faulty power glide pro midline.22g 8 cm.I navigated over half the midline into the vein by slowly walking it in using ultrasound then deployed the wire without resistance and then advanced the blue wings, so the catheter pushed off.Released the tourniquet through the drape and went to remove the wire housing device and the wire would not come out of the catheter.I pulled the catheter slightly out of skin however there was resistance, so i paused.I then re assessed the vessel and it looked the same size as when i started the procedure, no venous spasm noted.I then attempted to remove the wire again, but it would not come out.I then pulled both the wire and catheter a little harder and pinched just past where the hub meets the soft cannula.I then continued a firm continues pull and was able to remove both all at once.Incident occurred aug 24,2024 at 12:50.Had to re attempt for access.Was not successful which led patient to receive a cvad.We could not obtain access hence there was delay in treatment and patient received an internal jugular within a couple hours of midline attempt.No idea why the wire would not come out of the patient." no other information was provided.
 
Additional Manufacturer Narrative
The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported by customer "i had a faulty power glide pro midline.22g 8 cm.I navigated over half the midline into the vein by slowly walking it in using ultrasound then deployed the wire without resistance and then advanced the blue wings, so the catheter pushed off.Released the tourniquet through the drape and went to remove the wire housing device and the wire would not come out of the catheter.I pulled the catheter slightly out of skin however there was resistance, so i paused.I then re assessed the vessel and it looked the same size as when i started the procedure, no venous spasm noted.I then attempted to remove the wire again, but it would not come out.I then pulled both the wire and catheter a little harder and pinched just past where the hub meets the soft cannula.I then continued a firm continues pull and was able to remove both all at once.Incident occurred (b)(6) 2024 at 12:50.Had to re attempt for access.Was not successful which led patient to receive a cvad.We could not obtain access hence there was delay in treatment and patient received an internal jugular within a couple hours of midline attempt.No idea why the wire would not come out of the patient." no other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of stuck guidewire was confirmed.The product returned for evaluation was one 22g powerglide pro device.A gross visual inspection of the returned sample found that guidewire slider was fully advanced.The catheter and wing assembly were advanced off the housing, but were still threaded over the needle.The catheter and wing assembly were removed off the needle by the investigator, revealing that the guidewire was still intact, the outer coil wire of the guidewire was not unraveled and the weld tip was still present.A bend on the needle was observed at the notch.Large amounts of dried biological material was visible between the guidewire and needle at the bevel and notch.The guidewire was attempted to be moved up and down the needle, but resistance was encountered preventing the guidewire from moving.The guidewire was then forcibly removed.Upon removing the guidewire a sheath of biological material was found on a segment of the guidewire inside the introducer needle.It is likely that retraction of the wire together with the biological material caused the two components to become stuck.The biological material was removed using a germicidal wipe and then attempted to be threaded through the needle again.The guidewire was able to be threaded without resistance, indicating that the biological material was the likely cause of the interference between the two components.An examination of the wire structure revealed no potential damage/defect related to manufacture of the product.

Brand Name
POWERGLIDE PRO MIDLINE CATHETER (22G) (8CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key20256897
Report Number3006260740-2024-05297
Device Sequence Number18145980
Product Code FOZ
UDI-Device Identifier00801741142680
UDI-Public(01)00801741142680(11)230918(17)241130(10)REHU0530
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberN/A
Device Catalogue NumberF122080T
Device Lot NumberREHU0530
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2024
Supplement Date Received by Manufacturer02/10/2025
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown